MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR KNEE; EMPOWR 3D KNEETM INS, 5L 16MM, VE

ENCORE MEDICAL L.P. EMPOWR KNEE; EMPOWR 3D KNEETM INS, 5L 16MM, VE
Model Number 341-16-705
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/24/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having laxity in the knee.The surgeon increased bearing thickness.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to laxity.The previous surgery and the revision detailed in this investigation occurred 1 year and 5 months apart.There is no information in this complaint about any patient activities or medical contraindicaitons that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to laxity.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the laxity.There are many factors that may contribute to the event that are outside the control of djo surgical such as: degenerative bone, excessive weight, unbalanced joint, patient bone deterioration or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR KNEE
Common Device Name
EMPOWR 3D KNEETM INS, 5L 16MM, VE
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7022425
Report Number1644408-2017-01032
Device Sequence Number2144705
Product Code JWH
UDI-Device Identifier00888912167123
UDI-Public(01)00888912167123
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number341-16-705
Device Catalogue Number341-16-705
Device Lot Number149T1003
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer12/04/2017
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR